Oklahoma, 2023Damaging Wind in Oklahoma, June 15, 2023
June 15, 2023 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed across western Kansas during the afternoon of the 15th. These thunderstorms moved southeast, and affected portions of northeastern Oklahoma during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across western Kansas during the afternoon of the 15th. These thunderstorms moved southeast, and affected portions of northeastern Oklahoma during the evening. The strongest storm produced damaging wind in Osage County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 9:16 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 15, 9:16 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1016 PM CDT Thu Jun 15 2023
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 1012 PM CDT Thu Jun 15 2023
MCS moving into eastern Oklahoma is slowly on the decline as it
moves into a less favorable airmass. The potential still remains
for a few severe gusts over the next few hours, especially across
parts of southeast Oklahoma, but the overall severe weather threat
will continue to lessen with time. Have adjusted pops over the
next few hours based on current trends.
Scattered elevated storms may redevelop across parts of the area
later tonight, and some hail threat may exist with these storms
into early Friday. Have left pops for late tonight alone for now.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jun 15 2023
Some storm chances may linger Friday morning near the above
mentioned boundary with the overall threat focusing more east with
time. Attention will turn to another potent mid level wave moving
out of the Rockies by Saturday night, with another potential
strong to severe MCS growing from storm development across the
high plains. While instability may not be as dramatic this go-
around, once again the shortwave will induce a strong speed max to
help organize storms as they move east. Indications are at this
time the track would be a little farther north, with some
potential lingering into Sunday.
Upper ridge builds over southwest early next week resulting in a
quieter weather pattern overall, with temperatures climbing above
normal. Heat index values likely will climb above 100 degrees in
some areas during this time.
&&
.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Thu Jun 15 2023
Largely VFR conditions across the area this evening.
The main concern will be timing of thunderstorms impacting
the eastern Oklahoma and west-central Arkansas tonight. MVFR
to IFR conditions will be possible in thunderstorm areas through
tonight. VFR conditions return area-wide Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 87 68 91 / 60 20 10 20
FSM 69 89 70 93 / 40 30 10 10
MLC 65 84 67 90 / 80 40 10 10
BVO 62 88 63 90 / 50 10 10 30
FYV 63 88 64 90 / 30 30 10 20
BYV 64 87 64 90 / 30 30 10 20
MKO 65 87 67 91 / 60 30 10 20
MIO 64 88 65 90 / 30 10 10 30
F10 64 85 66 90 / 80 30 10 10
HHW 67 84 69 90 / 80 30 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...05
LONG TERM....14
AVIATION...10
Hazardous weather outlook, Jun 15, 4:12 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Thu Jun 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Thu Jun 15 2023
...SEVERE WEATHER LIKELY THIS EVENING/OVERNIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...Early Evening.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma.
DISCUSSION...
A complex of strong to severe storms will move into parts of eastern
Oklahoma early this evening, and will continue into the late
evening hours across southeast Oklahoma and northwest Arkansas.
Damaging winds of 70 to 80 miles an hour will be possible in the
stronger bow segments, especially across far southeast Oklahoma
where instability will be maximized. A limited tornado and hail
threat will also exist across this same area, primarily with any
discrete storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A few lingering storms will be possible into Friday, a few of
which may be strong.
Another round of strong to severe storms appears likely across
parts of eastern Oklahoma and northwest Arkansas Saturday evening
into the overnight hours. Large hail, damaging winds, and locally
heavy rainfall will be likely in the stronger storms.
Hot and humid conditions are expected into the early part of next
week with heat index values approaching or exceeding the century
mark both Monday and Tuesday afternoon.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 15, 7:10 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT Thu Jun 15 2023
OKZ049-073-075-076-160215-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
810 PM CDT Thu Jun 15 2023
...Showers and isolated thunderstorms will impact portions of
northern Pushmataha, Latimer, southern Le Flore and southeastern
Pittsburg Counties through 915 PM CDT...
At 808 PM CDT, Doppler radar indicated showers and isolated
thunderstorms along a line extending from 3 miles south of Higgins
to 4 miles south of Muse. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wilburton... Clayton...
Heavener... Hartshorne...
Talihina... Red Oak...
Albion... Octavia...
Talimena State Park... Higgins...
Tuskahoma... Big Cedar...
Stanley... Kiamichi...
Whitesboro... Clayton Lake State Park...
Damon... Bengal...
Yanush... Muse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3453 9566 3501 9558 3487 9445 3451 9446
3450 9505
TIME...MOT...LOC 0108Z 281DEG 39KT 3476 9545 3461 9475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 15, 7:42 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
842 PM CDT Thu Jun 15 2023
OKZ049-053-160245-
Choctaw OK-Pushmataha OK-
842 PM CDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of Pushmataha and
northeastern Choctaw Counties through 945 PM CDT...
At 841 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Kellond to 3 miles southeast of
Hugo Lake State Park. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Antlers... Fort Towson...
Sawyer... Rattan...
Snow... Hugo Lake State Park...
Kellond... Kent...
Messer... Moyers...
Raymond Gary State Park... Kosoma...
Dunbar... Oleta...
Cloudy... Fallon...
Sobol... Darwin...
Eubanks... Corinne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 9579 3450 9578 3451 9578 3451 9567
3453 9567 3446 9505 3425 9505 3424 9515
3394 9516 3396 9523 3394 9525 3390 9525
TIME...MOT...LOC 0141Z 217DEG 15KT 3424 9570 3404 9533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 15, 8:13 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT Thu Jun 15 2023
OKZ053-160300-
Choctaw OK-
913 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern Choctaw
County through 1000 PM CDT...
At 912 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Bennington, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Boswell... Soper...
Unger... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3403 9594 3405 9558 3393 9558 3394 9560
3392 9561 3391 9564 3391 9567 3389 9569
3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 0212Z 271DEG 33KT 3394 9603
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 15, 9:08 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 PM CDT Thu Jun 15 2023
OKZ060-064>067-070-071-160415-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-Wagoner OK-
McIntosh OK-
1008 PM CDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of Creek, northwestern
McIntosh, southwestern Wagoner, Okmulgee, northwestern Muskogee,
southern Tulsa and Okfuskee Counties through 1115 PM CDT...
At 1007 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Bristow to 7 miles northwest
of Raiford. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Okmulgee...
Bristow... Okemah...
Bixby... Sapulpa...
Jenks... Okfuskee...
Glenpool... Henryetta...
Mannford... Drumright...
Haskell... Kiefer...
Morris... Beggs...
Boley... Mounds...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 258.
Interstate 44 between mile markers 178 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3616 9662 3616 9604 3588 9561 3527 9563
3529 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3539 9654 3541 9658
3540 9662
TIME...MOT...LOC 0307Z 263DEG 14KT 3587 9645 3536 9586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jun 15, 9:16 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Thu Jun 15 2023
OKZ054-055-059-060-160415-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-
1016 PM CDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of Osage, Washington,
Pawnee and northern Tulsa Counties through 1115 PM CDT...
At 1015 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles south of Cedar Vale to 5 miles southeast
of Terlton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Pawhuska...
Pawnee... Owasso...
Skiatook... Catoosa...
Collinsville... Hominy...
Dewey... Cleveland...
Fairfax... Barnsdall...
Sperry... Copan...
Ramona... Shidler...
Wynona... Ochelata...
This includes Interstate 44 near mile marker 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9580 3616 9581 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3655 9690 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0315Z 269DEG 41KT 3702 9646 3612 9645
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Thunderstorm Wind, Osage
- When
- June 15, 9:30 PM CST
- Where
- Osage County, 0.49 mi ESE of Hominy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.417, -96.392
Strong thunderstorm wind blew down a tree onto a main feeder line for Hominy, knocking power out to the community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 15, 20233 deaths · 100 injured · $1.1 million · EF3 · 7 events
- Rip Currents in Florida, June 15 to 18, 20232 deaths · 2 events
- Tornadoes and Flash Flood in Oklahoma, June 15, 2023$616,000 · EF2 · 129 events
- Tornadoes and Flash Flooding in Ohio, June 15, 2023$1.1 million · EF2 · 42 events
- Excessive Heat and Heat in Texas, June 15 to 19, 20231 death · 68 events
- Tornadoes and Flash Flooding in Florida, June 15 to 19, 2023$319,000 · EF1 · 82 events
- Tornado and Hail in Michigan, June 15, 2023$3.5 million · EF1 · 29 events
- Rip Current in Indiana, June 15, 20231 death · 1 event
- Flash Flood in Wyoming, June 15, 2023$2.9 million · 1 event
- Tornado and Hail in Texas, June 15 to 16, 2023$50,000 · EF1 · 41 events
- Excessive Heat in Texas, June 15 to 21, 20236 injured · 46 events
- Tornadoes and Flash Flooding in Alabama, June 15 to 16, 2023EF1 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111907.